MICHELE ZELL, Pharm. D.; JERROLD B. LEIKIN, M.D.
ZELL M, LEIKIN JB. Theophylline Overdose and Metabolic Abnormalities. Ann Intern Med. 1985;102:562. doi: 10.7326/0003-4819-102-4-562
Download citation file:
Published: Ann Intern Med. 1985;102(4):562.
To the editor: Hall and associates (1) have reported the association of metabolic abnormalities with intentional theophylline overdose. We made a similar retrospective analysis of 40 patients who presented over a 3-year period to the emergency services area at the University of Illinois Hospital with a mean serum theophylline level of greater than 30 µg/mL as determined by EMIT (Syva, Palo Alto, California). Thirtynine patients had a history of reversible airway disease and were overcompliant with their theophylline preparations because of an acute exacerbation of asthma. One patient intentionally ingested theophylline in a suicide attempt.
We obtained serum potassium and
Learn more about subscription options.
Register Now for a free account.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only